Uspekhi Matematicheskikh Nauk
General information
Latest issue
Impact factor
License agreement
Submit a manuscript

Search papers
Search references

Latest issue
Current issues
Archive issues
What is RSS

Uspekhi Mat. Nauk:

Personal entry:
Save password
Forgotten password?

Uspekhi Mat. Nauk, 1969, Volume 24, Issue 1(145), Pages 27–38 (Mi umn5448)  

This article is cited in 8 scientific papers (total in 8 papers)

Series of articles on the multioperator rings and algebras
The freeness theorem in some varieties of linear algebras and rings

M. S. Burgin

Abstract: In this paper we study properties of free and near-free linear $\Omega$-algebras (over a field) lying in a variety $\mathfrak{M}_P$ given by permutational identities. Examples of sub-identities in the case of ordinary linear algebras (with a single binary operation) are the commutative and anticommutative laws. The identities, studied by Polin in [4] are also special cases of identities of this kind. The auxiliary results derived in the first two sections yield a method of proof for varieties $\mathfrak{M}_P$ of the freeness theorem analoguos to the Dehn-Magnus theorem for groups [7], Zhukov's theorem for non-associative algebras [2], and Shirshov's theorems for commutative and anticommutative algebras [5] and Lie algebras [6]. Zhukov' s theorem [2] and Shirshov's theorem [5] are special cases of our proposition. We note that although generally speaking a subalgebra of a free algebra in $\mathfrak{M}_P$ need not be free in the variety, the freeness theorem is always true for such varieties. It is known that for non-associative rings, in contrast to the case of linear algebras, the theorem on subrings of a free ring is false in the most general case. However, using the comparison of an $\Omega$-ring with a linear $\Omega$-algebra over the rational field, we obtain in § 3 a freeness theorem for $\Omega$-rings. The author expresses his indebtedness to A. G. Kurosh for valuable advice and remarks during the progress of the work, and for help in preparing the manuscript for the printer.

Full text: PDF file (1405 kB)
References: PDF file   HTML file

English version:
Russian Mathematical Surveys, 1969, 24:1, 25–35

Bibliographic databases:

UDC: 519.4+519.9
MSC: 17A50, 17A30, 08A30
Received: 30.09.1968

Citation: M. S. Burgin, “The freeness theorem in some varieties of linear algebras and rings”, Uspekhi Mat. Nauk, 24:1(145) (1969), 27–38; Russian Math. Surveys, 24:1 (1969), 25–35

Citation in format AMSBIB
\by M.~S.~Burgin
\paper The freeness theorem in some varieties of linear algebras and rings
\jour Uspekhi Mat. Nauk
\yr 1969
\vol 24
\issue 1(145)
\pages 27--38
\jour Russian Math. Surveys
\yr 1969
\vol 24
\issue 1
\pages 25--35

Linking options:

    SHARE: FaceBook Twitter Livejournal

    Citing articles on Google Scholar: Russian citations, English citations
    Related articles on Google Scholar: Russian articles, English articles

    This publication is cited in the following articles:
    1. A. G. Kurosh, “Multioperator rings and algebras”, Russian Math. Surveys, 24:1 (1969), 1–13  mathnet  crossref  mathscinet  zmath
    2. M. S. Burgin, “Commutative products of linear $\Omega$-algebras”, Math. USSR-Izv., 4:5 (1970), 979–999  mathnet  crossref  mathscinet  zmath
    3. M. S. Burgin, “Gruppoid mnogoobrazii lineinykh $\Omega$-algebr”, UMN, 25:3(153) (1970), 263–264  mathnet  mathscinet  zmath
    4. M. S. Burgin, “Shreierovy mnogoobraziya lineinykh $\Omega$-algebr”, UMN, 27:5(167) (1972), 227–228  mathnet  mathscinet  zmath
    5. M. S. Burgin, V. A. Artamonov, “Some properties of subalgebras in varieties of linear $\Omega$-albebras”, Math. USSR-Sb., 16:1 (1972), 69–85  mathnet  crossref  mathscinet  zmath
    6. M. S. Burgin, “Schreier varieties of linear $\Omega$-algebras”, Math. USSR-Sb., 22:4 (1974), 561–579  mathnet  crossref  mathscinet  zmath
    7. T. M. Baranovich, M. S. Burgin, “Linear $\Omega$-algebras”, Russian Math. Surveys, 30:4 (1975), 65–113  mathnet  crossref  mathscinet  zmath
    8. V. A. Artamonov, A. V. Klimakov, A. A. Mikhalev, A. V. Mikhalev, “Primitive and almost primitive elements of Schreier varieties”, J. Math. Sci., 237:2 (2019), 157–179  mathnet  crossref  elib
  • Успехи математических наук Russian Mathematical Surveys
    Number of views:
    This page:374
    Full text:137
    First page:1

    Contact us:
     Terms of Use  Registration to the website  Logotypes © Steklov Mathematical Institute RAS, 2021